MAUDE Adverse Event Report: CAREFUSION SMALLBORE QUADFUSE EXTENSION SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION SMALLBORE QUADFUSE EXTENSION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 10015817
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Information (3190)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although requested, product has not been received.A follow up report will be submitted with failure investigation results should the device be received for evaluation.
 
Event or Problem Description
Unexpected return _ the iv tubing port leaked (nicu).
 
Event or Problem Description
Unexpected return _ the iv tubing port leaked (nicu).
 
Additional Manufacturer Narrative
Additional information provided: d.10.An unexpected return from the customer confirmed a female luer crack.The set was visually inspected for kinks, incomplete bonding engagements, holes/tears in the tubing or damages to the components.Visual inspection of the set noted a crack in the female luer wall on the opposite end of the injection gate of the set.The location of the luer gate on the female luer (below the ¿wings¿) indicates that this female luer was manufactured after the change order that moved the injection gate to a lower location to help mitigate and prevent female luer cracks.No tool marks or signs of over torque were observed.No damages were observed on the male luer.Functional testing confirmed leaking from the cracked female luer.The root cause of the crack is a result of internal stresses created in the luer during the manufacturing process that make it more susceptible to chemical/mechanical attacks.Device history record for model 10015817 could not be performed due to no lot number being provided by customer.

Brand Name
SMALLBORE QUADFUSE EXTENSION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9992797
Report Number9616066-2020-01469
Device Sequence Number19792428
Product Code FPA
UDI-Device Identifier10885403234057
UDI-Public10885403234057
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K790108
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10015817
Device Catalogue Number10015817
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/23/2020
Supplement Report FDA Received Date08/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1